MAUDE Adverse Event Report: INTUITIVE SURGICAL, INC FLEXISION; BIOPSY NEEDLE, 21G

INTUITIVE SURGICAL, INC FLEXISION; BIOPSY NEEDLE, 21G
Model Number 490103-10
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Pneumothorax (2012)
Date of Event 09/12/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Based on the current information provided, the cause of the pneumothorax cannot be determined.System logs were not available for review at this time.Blank mdr fields: the missing patient information in sections a and b was either unknown, unavailable, not provided, or not applicable.The expiration date for section d4 is not applicable.Field d6 is blank because the product is not implantable.Information for the blank fields in section e1 is not available.Field e4 is blank because it is unknown if the initial reporter submitted a report to the fda.Fields g5 and g7 are not applicable.
 
Event or Problem Description
It was reported that the patient underwent an ion endoluminal lung biopsy procedure and developed a pneumothorax.The patient had dyspnea.The physician thought that the pneumothorax might have occurred during the procedure but was not discovered until after the procedure.The pneumothorax size was large, and it did not grow bigger.A chest tube was inserted, and the patient was placed under observation.The target lesion was in the right lower lobe, superior segment, attached to the pleura and about 1.7 centimeters in size.The cause of the pneumothorax was attributed to the nature of the lesion and the use of forceps instrument for biopsy.A 21 g flexision biopsy needle was used and the sheath came out with the needle.The physician believe that the pneumothorax would have likely occurred via another modality.The patient is currently discharged home.
 
Additional Manufacturer Narrative
The part number of the 21g flexision biopsy needle was 490103-10 and lot number is lnn23010.

Brand Name
FLEXISION
Common Device Name
BIOPSY NEEDLE, 21G
Manufacturer (Section D)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA
Manufacturer (Section G)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA
Manufacturer Contact
izabel nielson
3410 central expressway
santa clara, CA 
4085232100
MDR Report Key17848803
Report Number2955842-2023-18871
Device Sequence Number14540452
Product Code EOQ
UDI-Device Identifier10886874115968
UDI-Public(01)10886874115968(10)LNN23010
Combination Product (Y/N)N
Initial Reporter StateGA
Initial Reporter CountryUS
PMA/510(K) Number
K182188
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Health Professional
Initial Reporter Occupation Physician
Remedial Action Other
Type of Report Initial,Followup
Report Date (Section B) 09/12/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number490103-10
Device Catalogue Number490103
Device Lot NumberLNN23010
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 09/12/2023
Supplement Date Received by Manufacturer09/12/2023
Initial Report FDA Received Date09/29/2023
Supplement Report FDA Received Date10/12/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured08/06/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
DA VINCI INSTRUMENTS AND ACCESSORIES.
Patient SexFemale